Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Polycystic kidneys, high BP, taking Amlogard, Lorem, have feet swelling, increase in girth of legs, severe itching. Cause?

I have Policystic Kidneys ( diagnosed in 1988) and to ensure that my BP is under control, I was prescribed Lorem 5mg and Amlogard 5mg, bds, initially by the Nephrologist . Later on, it was observed taht my BP is in teh range of 140/100, so the dosage was inreased as folows: Amolrad 10mg, Lorem 5 mg in morning and Amlogard 5mg, Lorem 5mg at night. I had been taking this dosage and my BP was normally 130/85-90 or at times it would be 140/90. About 2.5 months back, when i visited the nephrologist for regular check up, my BP was 150/100 and so my dosage was prescribed as Lorem5mg, same as before, Amlogard 20 mg in morning and 10 mg in evening. After few days of taking teh increased dose, I started observing swelling in my feet and increase in the girth of my legs. I was concerned and so again visited the doctor. He mentioned it could be due to Amlodipine and so he changed the medicine to S.Numlo 5mg, Arkamin 100mcg and Lorem 5mg-- BDS. However, since then, the swelling has almost gone in my left foot , but teh girteh of both legs is till in increased in size, I get lot of itching, at night. The portion, just above the ankle on both legas, is showing red patches- this stae when shared wth the Nephrologist, I have been advised to go for venous mapping, wich I am yet to get done. Please advise, even if S.Numlo has amlodipine, why Amlogard wsa stopped and why thsi swelling occured. Is t becaus eof Amlodipine or something else. Thanks red patchesnot reduced ( i generally go after ahve been taking
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Please check your kidney function tests. Itching and red patches can also mean worsened kidney function. It can happen due to natural history of illness or due to recent increase in dose of Lorem. Amlogard/S-Amlo cause leg swelling in roughly 5% of patients and not all.
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor